Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have Socratic arthritis. On Hurmira and Prednisone. Hands and fingers swollen. Diagnosis with shingles. Having pain. Had neuroma surgery

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
Hi, I've been on for Hurmira and Prednisone or five months for Socratic arthritis and it is not helping me as far as I can tell. I feel worse than ever, my hands/finger are so swollen I can hardly use them and my feet hurt just as much, and it's difficult walking. This started approximately five years ago and it's gotten worse and worse. I've been trying to figure out why I've gone from being an very active person lifting weights, skiing, biking, hiking and golf to barely being able to walk to my car. This March I was told I have systemic Socratic arthritis after seeing the Rumitoligist. I'm researching inflammation and diet, but I'm loosing my ability to function so quickly I'm scared. I've tried to stay as active as my body can stand but that's becoming less and less. When the pain first began I was diagnosis with the shingles and that went on for a while, I think my doctor thought I was crazy (I didn't have any sores, just sharp pains in my back and shoulder). Then I was was told it was all from orthopedic problems so I had shoulder surgery (I have the same pain as before the labrum surgery 3 years ago). I had neuroma surgery on my foot and knee scope and a knee replacement surgery. I began seeing an XXXXXXX Doctor and she could not find anything wrong except Raynard's with me so she sent me to a Rumotoligist in March. I was put on Hurmira, should I know by now if it's helping? should I be having my blood tested. The pain is worse than ever, I will be 55 in 2 months and I feel like my physical life will never come back, let alone the simple daily functions. I would do anything for some relief and any thoughts would be welcome.
Thank you!
Posted Mon, 4 Nov 2013 in Arthritis
Answered by Dr. Jose Ignacio Artero Munoz 11 hours later
Brief Answer:
Arthritis Treatment

Detailed Answer:
Hello.Delighted to be able to help.

Usually, 6 months after starting treatment (adalimumab and prednisone) your symptoms should be lower.
Adalimumab is one of the drugs used in the called biological therapy of rheumatic arthritis but is not the only one.Other effective biological treatments for rheumatic arthritis are infliximab, etanercept, or -more recently-tocilizumab and golimumab.
Also any of the biological treatments can be combined with other effective drugs such as methotrexate.
Another effective therapeutic option is the use of immunosuppressive drugs such as azathioprine and cyclosporine.
You must go to your Rheumatologist to consider replace your treatment by any of the drugs mentioned.
Do not be discouraged. Rheumatic arthritis is a chronic disease but with the right treatment will improve your pain and your limitations to do simple daily functions.

I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.

I wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor